Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

I am taking Gluconorm SR, can i consume aAlcohol ?

Hi I have been diagnosed of diabetes around a month ago. I am taking gluconorm SR one pilss daily basis along with Rozavel F ( one tablet). I am exercising daily since then & on low carb diet .I have to attend a company party where I might be required to drink alcohol for contineuous 3 days? Like to know following: 1. Whether I should expect any side effects if I drink alcohol & continue taking above mentioned pills? 2.If I happen to over drink on those days - what could be the adverse effects on DM? 3.What could be signs of alarm for me to stop? ( By the way - I am not a regular & did not drink since last 45 days) Kindly advise. 4. How much time it will take for me to return to normal levels on glucose? Thanks Rahul
Asked On : Fri, 26 Aug 2011
Answers:  1 Views:  398
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Nephrologist 's  Response
Thanks for the query
I love the way u have asked me question very neat and specific.. So i shall answer accordingly
1. Yes u can have side effects like decreased absorption of the drug esp Rozavel F. You can also develop nausea, vomiting, diarrhea
2. Your sugar will increase and also your cholestrol will go high
3. Your alarm sign for you to stop in uncontrolled sugars, FBS>126mg/dl and abnormal cholestrol levels.
4. Returning of sugars to normalcy is dependant on how well he controls his sugar.
IT is impossible to predict that way. Alcoholics are also known to develop some amount of insulin resistance

Have a healthy living
Answered: Fri, 26 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor